Jump to content

Trevor's Story


sandraW
 Share

Recommended Posts

I really love to read when Trevor has been out in the garden, it makes me smile. Yes, saw Dad yesterday. He said if he goes to the betting shop, his face feels as though he's been injected with the Dentists needle. Does Trevor get this?


Leila xx

Link to comment
Share on other sites

  • Replies 278
  • Created
  • Last Reply

Top Posters In This Topic

  • sandraW

    55

  • jay

    22

  • Sueoliver

    23

Top Posters In This Topic

Sandra, without meaning to pick up on negatives, what is the situation with Trevor's Neuropathy? Mine is currently manageable and Oxaliplatin was removed from my regime at the beginning of November. It has not improved since then and affects hands and feet. I can still type (sort of) and can still do up buttons! Has Trevor's progressed further than mine?



Steve

X

Link to comment
Share on other sites

Hi Steve really difficult to say, to be honest Trevor's answers don't always make much sense but here goes:- He can still use a computer keypad, he is no typist but struggles with his i phone and i pad sometimes through lack of feeling, he also struggles with small buttons on new shirts, which are still quite tight. The tingling in his fingers is just the ends, but in his feet its constant right up to his ankles, he describes this as a tingly numbness! One of the tests the oncologist did was to make him stand with his feet together, his arms at chest height out in front him, and to close his eyes, as soon as he closed his eyes he fell over, luckily the Professor caught him in time.

I hope that helps, by the way, are you suffering with any problems with your hearing? as Trevor's hearing seems to be deteriorating, and Sue also mentioned her Mum was the same.

I hope you enjoyed your break, take care sandrax x

Link to comment
Share on other sites

Thanks Sandra. I've asked Margaret and she confirms my hearing seems to be unaffected. My tingling is in my toes and balls of my feet, though may be spreading. It encompasses the whole of my hands, but I can still use my fingers. Did they put Trevor's Neuropathy down to Oxaliplatin?


Steve

X

Link to comment
Share on other sites

Yes Steve they did, Trevor is now on Folfirinox minus the Irinotecan, the Professor has signed him up for 6 treatments, but he has to undergo the same examination before the 3rd, and if he can continue before the 5th, to make sure the neuropathy isn't getting worse, if it is the treatment will be stopped. We are doing what we can they put the Oxaliplatin in over 4 hours to see if that helps, we are keeping everything crossed because if it is stopped gemcitabine is our only option left. sandrax x

Edited by sandraW
Link to comment
Share on other sites

Why did they stop the iranitican Sandra? For me, they stopped the Oxaliplatin to try and help with the Neuropathy..... I am still receiving Iranitican at full strength!


I certainly hope the combination they are using helps with Trevor's Neuropathy.


Steve

X

Link to comment
Share on other sites

Hi Sandra does Trevor ever suffer with wind? Rumble tummy and burping? Mum was on such a high with her results now she is really low because of this problem. Sue x

Link to comment
Share on other sites

Steve think it is something to do with his bloods, not sure what exactly, but Proffesor said it needed to come out, he had 3 treatments without the Oxaliplatin, but the tumours were growing again and his liver count was rising, so it was either give this another try, or go for Gemcitabine, we know Trevor's tumours are very aggressive. just trying for extra time, don't think the treatment will help with the Neuropathy, but it if gets too bad the treatment will have to stop, end of.


Sue, Trevor's tummy is very noisy, always making gurgling noises, this was one of the symptoms he had right from the very start, he does suffer with some wind but not too bad really, Does Mum take any of the stomach tablets like Ranitodine, Lansoprazole, or similar, hope she improves soon

sandrax x

Link to comment
Share on other sites

Hi Sandra,


Sorry to butt in here. I just read about Trevor's gurgling stomach. Do you know why this is? No one has ever told my Dad why his stomach does this or what causes it? My dad's stomach makes the most tremendous noises, he sometimes puts the phone on his stomach for me to hear! Can he do anything to relieve this? Dad does have a lot of wind all the time as well.


Leila xx

Link to comment
Share on other sites

Sorry if I laboured the Neuropathy issue too much Sandra. You obviously have other related issues to contend with regarding the drugs. I did not fully understand the history and have perhaps been a little insensitive with my constant Neuropathy questions.



Steve

X

Link to comment
Share on other sites

Steve, please don't worry abut that, really not a problem, glad to give you any help I can, and glad you are doing so well without the Oxaliplatin. Trevor had been so well, but I think the treatment is pulling him down now. I feel because I asked if there was anything else apart from Gemcitabine, and the Prof offered this that I almost forced him into it, its just so difficult to know which way to go. If this gives him a break then its good but if it doesn't then I feel its spoiling his quality of life now, Ohhh for Nikki's crystal ball. sandrax xx

Link to comment
Share on other sites

PCUK Nurse Dianne

Thanks all for your great support of each other,


I noted the comments about the 'tummy rumbles' and apart from asking the obvious about pancreatic enzymes??? it may be worth asking about other symptoms.


So frequently we find that people may not be taking pancreatic enzymes, which will often resolve some of these issues, and for those that are taking enzymes it may be that they are not taking sufficient amounts for the amount (and content) of the food they are eating. Sandra thank you for mentioning the medications of Ranitidine and Lansoprazole, these medications are often helpful in treating reflux and preventing increased stomach acid from causing problems, but much more helpful when it is taken with the pancreatic enzymes.


I wonder if the tummy rumbles are also associated with any other bowel problems (and you may not wish to divulge this on the open forum - I know some symptoms do need to remain personal) but this would be worth discussing. Please feel free to be in touch with us if you wish to discuss further, or if you need some nutritional advice or some guidance about the use of enzymes. (Freephone 0808 801 0707 or email: support@pancreaticcancer.org.uk).


Dianne

Support Team

Link to comment
Share on other sites

Hi Leila,

Trevor's doing ok thanks just very tired, nearly all the time now,he needs a good nap a couple of times a day at the moment. He had his treatment on the 2nd that was no 2, and he has to go to see the Professor on Monday the 9th, to see if he can carry on or not, the next treatment will be the 16th all being well, so we will know more when we go next week, I have posted on your thread, love sandrax xx

Link to comment
Share on other sites

Hi Sandra,


So I am told, when they sleep a lot because of the chemo, then it's a good sign because the body is working on the inside amd using all the energy. Whether that is true or not, I don't know. It upsets me when Dad sleeps a lot. I am sure it will for you too. Is it Folfrinox Trevor is having or are they trying him with Gemcitibine. I know you said they were thinking of Gemcitibine.

Good luck for Monday, fingers crossed he can carry on.


Leila xx

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share


×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue. By using our forums you agree to our Terms of Use and Privacy Policy.